Title: A two-phase queueing system with repeated attempts and Bernoulli vacation schedule

Authors: Gautam Choudhury, Sangeeta Kalita

Addresses: Mathematical Sciences Division, Institute of Advanced Study in Science and Technology, Paschim Boragaon, Guwahati – 781035, Assam, India. ' Department of Statistics, T.H.B. College, Jamugurihat, Assam, India

Abstract: This paper deals with the steady-state behaviour of an M/G/1 queue with repeated attempts in which the server provides two phases of heterogeneous service under Bernoulli vacation schedule. We carry out an extensive analysis of the system, including existence of stationary regime, embedded Markov chain, steady-state distribution of the server state and the number of customer in the orbit and some system performance measures. This model generalises both the classical M/G/1 retrial queue and the M/G/1 queue with two phases of service and Bernoulli vacation model.

Keywords: retrial queues; stationary distribution; Bernoulli vacation schedule; two-phase service; classical retrial policy; steady state.

DOI: 10.1504/IJOR.2009.025700

International Journal of Operational Research, 2009 Vol.5 No.4, pp.392 - 407

Available online: 23 May 2009 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article